MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 DUAL MOBILITY LINER 50MM H; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 DUAL MOBILITY LINER 50MM H; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision of competitor product after an unknown amount of time post implantation due to periprosethetic fracture and recurring dislocations.Subsequently, the patient experienced a dislocation approximately 3 months post revision.Patient was taken to the emergency department where relation was attempted.During x-ray review, it was found that the dual mobility bearing had disassociated from the competitor head component.The patient therefore, underwent a revision surgery where a new head and liner were placed, the shell and stem remain implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant products: ep-200156 ¿ active articulation bearing ¿ 798960.128-828/03 ¿ link head - 200116/0155.110010249 ¿ g7 shell ¿ 7224619.00625006535 ¿ bone screw ¿ j7119201.00625006515 ¿ bone screw - j6937387.00625006535 ¿ bone screw - j6921460.Unknown link stem ¿ unknown part and lot.Report source australia.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: there is abnormal alignment of the hip arthroplasty with lateral position of the prosthetic femoral head within the cup.On the 2 coronal ct images, there is displacement of the inner bearing into the adjacent soft tissues.There is no fracture.Visual examination of the provided pictures identified the bearing has no visible damage.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.It is noted that zimmer biomet products were used in conjunction with a competitor device.Zimmer biomet has not confirmed the compatibility of the reported combination of devices, and these would be considered off-label usages.However, it cannot be confirmed that the combination of the link and zimmer biomet products caused or contributed to the reported event.A summary of the investigation has been sent to the customer.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 00853.

Brand Name
G7 DUAL MOBILITY LINER 50MM H
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16775903
Report Number0001825034-2023-00852
Device Sequence Number17889250
Product Code LPH
UDI-Device Identifier00880304703544
UDI-Public(01)00880304703544(17)310908(10)993780
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110024466
Device Lot Number993780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown